MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 45T-12L-MAXX
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
On october 15, 2024, medbloc (distributor) notified motion concepts lp of an incident involving one of our wheelchairs.The product had been sold to the end-user in the usa by a dealer, american seating & mobility in (b)(6), who was also responsible for its maintenance.The dealer had installed a third-party head array on the wheelchair.According to the end-user, while using the wheelchair in an office room, the head array unexpectedly activated, causing the wheelchair to accelerate toward a desk.As a result, the end-user sustained bruising and scratches on the left leg but did not require medical assistance.The system had been in use for approximately four months at the time of the incident.
 
Additional Manufacturer Narrative
On may 31, 2024, the wheelchair was shipped from motion concepts to medbloc, the u.S.Distributor, based on dealer specifications.(b)(6).The dealer installed a third-party head array on the wheelchair, which had been in use for approximately four months at the time of the reported incident.The head array manufacturer was first notified of the incident by the end-user.On november 12, 2024, the system was returned to motion concepts for evaluation and rework.Upon inspection, it was found that the wheelchair was not cleaned, some cables were unplugged, the head array was nonfunctional, and the batteries had been disconnected from the system.These observations suggest that the dealer may have attempted rework on the wheelchair before returning it.Because the system was not returned in its original condition, an accurate assessment could not be completed and attempts to replicate the reported issue were unsuccessful due to the nonfunctional head array.We informed the dealer of these findings and recommended they refrain from further rework if motion concepts requests a return for evaluation.To resolve the incident, we will clean, rework, and thoroughly test the system before returning it to the customer.This incident was not caused by a malfunction of a motion concepts product, but rather by a third-party head array installed on the wheelchair.Since the incident involved personal injury, we consider it reportable.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1 - 12
concord, on L4K 3 C1
CA  L4K 3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1 -12
concord, on L4K 3 C1
CA   L4K 3C1
Manufacturer Contact
dona bhamra
84 citation drive
unit 1 -12
concord, on L4K3C-1
CA   L4K3C1
MDR Report Key20689312
Report Number9615350-2024-00004
Device Sequence Number7230098
Product Code ITI
UDI-Device Identifier00754014710034
UDI-Public00754014710034
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair,Inspection
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number45T-12L-MAXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight79 KG